Hemodynamic collapse following bilateral knee arthroplasty: A mysterious case

Ramya Thota, Joann Porter, Apar K. Ganti, Eric Peters

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

Severe hemodynamic collapse after knee surgery from bilateral adrenal hemorrhages is rare. Even rarer is it occurring from adrenal hemorrhage as a complication of heparin induced thrombocytopenia. Due to lack of awareness of this rare complication and associated complex scenario in critically ill patients, diagnosis is often made post mortem. A diagnosis of bilateral adrenal hemorrhage should be considered in any patient presenting with non-specific symptoms of fever, abdominal pain, confusion and rapid hemodynamic collapse not responding to standard therapy. This is crucial especially in the setting of heparin induced thrombocytopenia as thrombosis and not hemorrhage is often the most feared complication of this syndrome.

Original languageEnglish (US)
Pages (from-to)3-5
Number of pages3
JournalJournal of Thrombosis and Thrombolysis
Volume33
Issue number1
DOIs
StatePublished - Jan 2012

Keywords

  • Adrenal hemorrhage
  • Hemodynamic collapse
  • Heparin
  • Heparin induced thrombocytopenia
  • Thrombocytopenia

ASJC Scopus subject areas

  • Hematology
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Hemodynamic collapse following bilateral knee arthroplasty: A mysterious case'. Together they form a unique fingerprint.

  • Cite this